Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 238, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 2, 2015, 2:44 PM EDT for Bartow County, Gordon County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 2, 2015, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:48 PM EDT | HAIL 1 | Calhoun, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS52 KFFC 021844
SVRFFC
GAC015-129-021915-
/O.NEW.KFFC.SV.W.0238.150702T1844Z-150702T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GORDON COUNTY IN NORTHWESTERN GEORGIA...
NORTH CENTRAL BARTOW COUNTY IN NORTHWESTERN GEORGIA...
* UNTIL 315 PM EDT
* AT 244 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALHOUN...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALHOUN...ADAIRSVILLE...RESACA...PLAINVILLE...FAIRMOUNT...RANGER...
REDBUD...SUGAR VALLEY...OOSTANAULA...NICKELSVILLE...SONORAVILLE...
OAKMAN...AUDUBON AND FUNKHOUSER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3461 8472 3461 8473 3460 8473 3460 8471
3438 8469 3440 8507 3454 8509 3454 8507
3455 8506 3461 8485 3461 8475 3462 8474
TIME...MOT...LOC 1844Z 251DEG 17KT 3449 8497
HAIL...1.00IN
WIND...60MPH
$$
DJN1 follow-up statement
536
WWUS52 KFFC 021911
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT THU JUL 2 2015
GAC015-129-021920-
/O.EXP.KFFC.SV.W.0238.000000T0000Z-150702T1915Z/
GORDON GA-BARTOW GA-
311 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR GORDON AND NORTH CENTRAL
BARTOW COUNTIES WILL EXPIRE AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PEACHTREE CITY.
LAT...LON 3461 8472 3461 8473 3460 8473 3460 8471
3438 8469 3440 8507 3454 8509 3454 8507
3455 8506 3461 8485 3461 8475 3462 8474
TIME...MOT...LOC 1910Z 251DEG 17KT 3449 8497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:50 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 2, 1:50 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 150 PM EDT THU JUL 2 2015 .PREV DISCUSSION... /ISSUED 1042 AM EDT THU JUL 2 2015/ UPDATE... RELATIVELY INACTIVE SO FAR THIS MORNING...BUT ISOLATED SHOWERS HAVE BEGUN TO POP UP ACROSS NORTH GEORGIA. EXPECT THIS TREND TO CONTINUE WITH COVERAGE AND INTENSITY INCREASING MIDDAY INTO THE AFTERNOON. FORECAST REMAINS REPRESENTATIVE...SO NO MAJOR CHANGES EXPECTED ATTM. PREV DISCUSSION... /ISSUED 730 AM EDT THU JUL 2 2015/ PREV DISCUSSION... /ISSUED 352 AM EDT THU JUL 2 2015/ SHORT TERM /TODAY THROUGH FRIDAY/... SHORT TERM PERIOD CONTINUES TO BE MARKED BY ACTIVE PATTERN AS A SERIES OF UPPER LEVEL DISTURBANCES IN A DIRTY NORTHWEST FLOW FUNNEL INTO THE SOUTHEAST. THE INTERACTION OF THESE DISTURBANCES WITH A MOIST...UNSTABLE ATMOSPHERE WILL CONTINUE TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. HI-RES SHORT TERM MODELS CONTINUE TO HAVE DIFFICULTY RESOLVING CONVECTION TRENDS...WITH NONE OF THE MODELS REALLY HAVING A GOOD HANDLE ON THE SITUATION. EXPECT BEST COVERAGE AND HIGHEST SEVERE POTENTIAL TO BE THIS AFTERNOON AND EVENING...AND GENERALLY NORTH OF A LA GRANGE TO MACON TO SWAINSBORO LINE. HOWEVER...ISOLATED SEVERE STORMS ARE STILL POSSIBLE OUTSIDE OF THIS AREA. THE MAIN THREATS CONTINUE TO BE STRONG...DAMAGING WINDS AND FREQUENT LIGHTNING. HAIL UP TO 1 INCH IS ALSO POSSIBLE. ANOMALOUS MODELED PRECIPITABLE WATER VALUES CONTINUE TO SUGGEST THAT LOCALLY HEAVY RAINFALL MAY POSE A FLASH FLOOD RISK...PARTICULARLY OF LOW LYING AND FLOOD PRONE AREAS. SPC DOES HAVE MUCH OF NORTH AND CENTRAL GEORGIA IN A MARGINAL RISK FOR SEVERE STORMS FOR TODAY...WITH A SMALL SLIVER OF NORTHWEST GEORGIA IN THE HIGHER SLIGHT RISK AREA. ON A SIDE NOTE...NCAR ENSEMBLE FORECAST 1 KM REFLECTIVITY SEEMED TO DO WELL WITH OVERALL CONVECTION TRENDS WEDNESDAY AND WEDNESDAY NIGHT. THE 00Z RUN SEEMS TO PARALLEL CURRENT FORECAST THINKING WITH BEST POPS STAYING ACROSS THE FAR NORTHERN ZONES. HAVE UNDER-UTILIZED THIS PRODUCT IN THE PAST AND CAN NOT SPEAK TO ITS OVERALL SKILL IN THIS ENVIRONMENT YET. STORMS ARE EXPECTED TO DIMINISH SOMEWHAT OVERNIGHT...AND HAVE SCALED BACK DAYTIME/EVENING LIKELY POPS TO LIKELY IN THE FAR NORTH...AND THEN JUST GOOD CHANCE EARLY FRIDAY MORNING. ACTIVE PATTERN CONTINUES FRIDAY...THOUGH STORM COVERAGE SEEMS LESS IMPRESSIVE AS OF NOW. HAVE OPTED TO CONTINUE WITH SLIGHTLY LESS POPS FOR FRIDAY...BUT STILL IN THE GOOD CHANCE TO LIKELY CATEGORIES. OVERALL...NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT TERM...AND HAVE GONE WITH A BLEND OF GUIDANCE FOR BOTH HIGHS AND LOWS. 31 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS. THE MID AND LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE PATTERN THROUGH THE WEEKEND AS DISTURBANCES MOVE THROUGH THE BASE OF A LONG WAVE TROUGH PARKED OVER THE AREA. MODERATE CAPE VALUES OF 2000-2500 J/KG CONTINUE TO SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING OVER THE WEEKEND... AND WITH ADDED FORCING FROM OUTFLOWS AND UPPER DISTURBANCES... A FEW SEVERE STORMS CANNOT BE RULED OUT. HOWEVER... DEEP LAYER SHEAR VALUES OF 15-20KTS REMAIN RATHER MODEST... SUGGESTING MOST STORMS SHOULD HOLD BELOW SEVERE LIMITS FOR THE MOST PART. THE BEST CHANCE FOR A FEW STRONG TO SEVERE STORMS WILL BE FROM MID AFTERNOON THROUGH EARLY EVENING WHEN CAPE AND SHEAR VALUES ARE EXPECTED TO PEEK. ISOLATED TO SCATTERED CONVECTION WILL LIKELY LINGER OVERNIGHT AS DISTURBANCES CONTINUE TO TRAVERSE THE AREA... BUT ANY STRONG TO SEVERE STORM THREAT SHOULD END BY MID TO LATE EVENING WITH LOSS OF DAYTIME HEATING. BOTH GFS AND ECMWF ARE SHOWING THE UPPER TROUGH WEAKENING AND SHEARING EASTWARD BY MONDAY... WITH WEAK RIDGING POSSIBLY SETTLING OVER THE DEEP SOUTH FOR MONDAY THROUGH WEDNESDAY. WILL REMAIN OPTIMISTIC... AND JUST SHOW A LOW CHANCE OF POPS EACH DAY AS THE TYPICAL SUMMERTIME ISOLATED TO LOW SCATTERED COVERAGE OF AFTERNOON STORMS ARE STILL EXPECTED. 39 && .AVIATION... 18Z UPDATE... GENERALLY VFR CONDITIONS EXPECTED THROUGH THIS EVENING WITH SOME MVFR CONDITIONS POSSIBLE BY EARLY FRIDAY MORNING. VRB WINDS WITH GUSTS TO 25 KTS POSSIBLE IN ANY SCATTERED CONVECTION THAT AFFECTS THE AIRFIELD THIS AFTERNOON THROUGH THE EVENING. WINDS WILL BE 8-10 KTS THIS AFTERNOON WITH SLIGHTLY HIGHER GUSTS. ADDITIONAL CHANCES FOR CONVECTION WILL RETURN FRIDAY...ESPECIALLY DURING THE AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE IS MEDIUM TO HIGH ON ALL ELEMENTS. RW && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 69 87 70 / 60 40 50 40 ATLANTA 85 70 85 71 / 60 50 50 40 BLAIRSVILLE 78 66 78 64 / 80 70 60 60 CARTERSVILLE 84 70 84 68 / 70 70 60 50 COLUMBUS 88 73 91 72 / 60 30 40 40 GAINESVILLE 82 68 83 69 / 60 60 60 40 MACON 89 72 90 71 / 50 30 40 40 ROME 84 70 85 69 / 70 70 60 50 PEACHTREE CITY 86 70 86 70 / 60 50 50 40 VIDALIA 92 74 92 73 / 40 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Jul 2, 12:00 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT THU JUL 2 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED THUNDERSTORMS EXPECTED AGAIN TODAY... ...A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... THE MAIN THREATS WILL BE STRONG TO DAMAGING WINDS... FREQUENT LIGHTNING AND POSSIBLY HAIL UP TO 1 INCH. ABUNDANT MOISTURE WILL RESULT IN LOCALLY HEAVY RAINFALL THAT COULD CAUSE FLOODING ALONG LOW LYING AND POOR DRAINAGE AREAS. DISCUSSION... A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS AGAIN TODAY. A FEW OF THESE STORMS COULD BECOME SEVERE... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR SEVERE STORMS WILL BE MAINLY NORTH OF A LA GRANGE TO MACON TO SWAINSBORO LINE. HOWEVER... AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ANYWHERE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER TROUGH WITH DISTURBANCES MOVING THROUGH THE FLOW WILL INCREASE THE CHANCES FOR UNSETTLED WEATHER THROUGH THE WEEKEND. THE GREATEST RISK FOR THUNDERSTORMS WILL BE FRIDAY THROUGH SUNDAY DURING THE AFTERNOON AND EVENING HOURS... AND A FEW OF THESE STORMS COULD BECOME SEVERE. THE UPPER TROUGH IS EXPECTED TO WEAKEN AND DRIFT EAST BY MONDAY. HOWEVER... A LOW CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 2, 2:27 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT THU JUL 2 2015
GAZ001>004-011-021900-
DADE GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-
227 PM EDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...WHITFIELD...
CHATTOOGA AND WALKER COUNTIES UNTIL 300 PM EDT...
AT 227 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
TRENTON TO NEAR IDER...AND MOVING EAST AT 45 MPH.
HAZARD...WINDS 40 TO 50 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...TRION...LA FAYETTE...RISING FAWN...NAOMI...SUTTLES
MILL...VILLANOW...NOBLE...CLOUDLAND CANYON STATE PARK...SUBLIGNA...
COOPER HEIGHTS...CENTER POST...ROCK SPRING...LINWOOD AND WOOD
STATION.
LAT...LON 3482 8506 3455 8512 3452 8514 3459 8552
3483 8558
TIME...MOT...LOC 1827Z 275DEG 40KT 3483 8560 3467 8569
DJNLocal storm report, Jul 2, 2:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TSTM WND DMG 1 SSW WALLACEVILLE 34.88N 85.33W
07/02/2015 WALKER GA EMERGENCY MNGR
ONE TREE DOWN ALONG CHILDRESS HOLLOW ROAD
&&
EVENT NUMBER FFC1500479
NLISTLocal storm report, Jul 2, 2:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG TRENTON 34.87N 85.51W
07/02/2015 DADE GA EMERGENCY MNGR
MULTIPLE TREES DOWN IN SAND MOUNTAIN...TRENTON AND
LOOKOUT MOUNTAIN
&&
EVENT NUMBER FFC1500480
NLISTSpecial weather statement, Jul 2, 2:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT THU JUL 2 2015
GAZ102-021900-
STEWART GA-
236 PM EDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 300 PM
EDT...
AT 235 PM EDT...A STRONG THUNDERSTORM WAS REPORTED 10 MILES WEST OF
LUMPKIN...MOVING EAST AT 30 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...OMAHA...SANFORD...LOUVALE...PROVIDENCE CANYON
STATE PARK...WESTVILLE...BROOKLYN...CHARLES...KIMBROUGH AND TROUTMAN.
LAT...LON 3194 8495 3195 8496 3198 8496 3198 8504
3215 8504 3218 8501 3220 8496 3221 8498
3222 8498 3222 8493 3223 8492 3223 8482
3222 8480 3223 8480 3223 8465 3222 8464
3218 8463 3216 8465 3207 8464 3194 8466
TIME...MOT...LOC 1835Z 270DEG 27KT 3209 8496Special weather statement, Jul 2, 2:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT THU JUL 2 2015
GAZ036>039-050-051-021930-
TALIAFERRO GA-OGLETHORPE GA-OCONEE GA-GREENE GA-CLARKE GA-WILKES GA-
238 PM EDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...OGLETHORPE...
OCONEE...GREENE...CLARKE AND WILKES COUNTIES UNTIL 330 PM EDT...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS REPORTED NEAR MAXEYS...OR 8
MILES SOUTHEAST OF WATKINSVILLE...MOVING EAST AT 40 MPH.
HAZARD...WINDS 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LEXINGTON...CRAWFORD...WOODVILLE...MAXEYS...RAYLE...ATHENS-CLARKE
COUNTY (BALANCE)...STEPHENS...CELESTE...CARTERS GROVE...BARNETT
SHOALS...WRAYSWOOD...PHILOMATH...HUTCHINGS AND VESTA.
LAT...LON 3367 8336 3385 8339 3397 8288 3368 8281
TIME...MOT...LOC 1838Z 259DEG 33KT 3378 8329
DJNLocal storm report, Jul 2, 2:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 2 SW FORT BENNING 32.33N 84.99W
07/02/2015 M62 MPH CHATTAHOOCHEE GA ASOS
FORT BENNING ASOS
&&
EVENT NUMBER FFC1500481
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:11 PM EDT | Special Weather Statement | FFC | Laurens | 64 min |
| Jul 1, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 52 min |
| Jul 1, 8:30 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 30 min |
| Jul 1, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Treutlen | 64 min |
| Jul 2, 12:28 PM EDT | Special Weather Statement | FFC | Fannin | 32 min |
| Jul 2, 12:35 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 25 min |
| Jul 2, 12:58 PM EDT | Special Weather Statement | FFC | Fannin | 32 min |
| Jul 2, 1:00 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Jul 2, 1:05 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 25 min |
| Jul 2, 1:25 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 23 min |
| Jul 2, 1:39 PM EDT | Special Weather Statement | FFC | Madison | 36 min |
| Jul 2, 1:47 PM EDT | Special Weather Statement | FFC | Murray, Walker, Whitfield | 43 min |
| Jul 2, 1:48 PM EDT | Special Weather Statement | FFC | Banks | 42 min |
| Jul 2, 1:53 PM EDT | Special Weather Statement | FFC | Madison | 37 min |
| Jul 2, 2:03 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| Jul 2, 2:14 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 31 min |
| Jul 2, 2:20 PM EDT | Special Weather Statement | FFC | Dawson, Gordon, Pickens | 40 min |
| Jul 2, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 49 min |
| Jul 2, 2:27 PM EDT | Special Weather Statement | FFC | Walker | 33 min |
| Jul 2, 2:36 PM EDT | Special Weather Statement | FFC | Stewart | 24 min |
| Jul 2, 2:38 PM EDT | Special Weather Statement | FFC | Oglethorpe | 52 min |
| Jul 2, 2:49 PM EDT | Special Weather Statement | FFC | Marion, Schley | 41 min |
| Jul 2, 2:55 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Jul 2, 3:01 PM EDT | Special Weather Statement | FFC | Walker | 44 min |
| Jul 2, 3:08 PM EDT | Special Weather Statement | FFC | Webster | 37 min |
| Jul 2, 3:10 PM EDT | Special Weather Statement | FFC | Greene | 35 min |
| Jul 2, 3:12 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 33 min |
| Jul 2, 3:16 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Jul 2, 3:18 PM EDT | Special Weather Statement | FFC | Hall, Jackson | 27 min |
| Jul 2, 3:19 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 26 min |
| Jul 2, 3:25 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 35 min |
| Jul 2, 3:26 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jul 2, 3:28 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jul 2, 3:39 PM EDT | Special Weather Statement | FFC | Clarke, Jackson | 36 min |
| Jul 2, 3:45 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
| Jul 2, 3:52 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Jul 2, 3:53 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Jul 2, 3:56 PM EDT | Special Weather Statement | FFC | Houston, Peach | 34 min |
| Jul 2, 3:58 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 32 min |
| Jul 2, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 25 min |
| Jul 2, 4:06 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 39 min |
| Jul 2, 4:10 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Jul 2, 4:15 PM EDT | Special Weather Statement | FFC | Barrow | 30 min |
| Jul 2, 4:16 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 29 min |
| Jul 2, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Houston, Laurens, Twiggs, Wilkinson | 53 min |
| Jul 2, 4:31 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 29 min |
| Jul 2, 4:40 PM EDT | Special Weather Statement | FFC | Johnson | 50 min |
| Jul 2, 4:42 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 33 min |
| Jul 2, 4:48 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 57 min |
| Jul 2, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson | 52 min |
| Jul 2, 5:10 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 2, 5:12 PM EDT | Special Weather Statement | FFC | Warren | 33 min |
| Jul 2, 5:22 PM EDT | Special Weather Statement | FFC | Greene | 23 min |
| Jul 2, 5:33 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jul 2, 5:40 PM EDT | Special Weather Statement | FFC | Baldwin | 35 min |
| Jul 2, 5:43 PM EDT | Special Weather Statement | FFC | Warren | 32 min |
| Jul 2, 5:45 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Jul 2, 6:16 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 2, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.